Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 52, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2008, 3:27 AM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2008, 3:27 AM MDT (09:27 UTC)
- Expired
- Jun 16, 2008, 4:15 AM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 158 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:50 AM MDT | TSTM WND DMG | 8 E Holyoke, CO | LARGE ELM TREE BLOWN OVER COUNTY ROAD 59 |
| Jun 16, 3:50 AM MDT | TSTM WND DMG | Holyoke, CO | PIVOT SPRINKLERS TURNED UPSIDE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 4144 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 160927 SVRBOU COC095-115-161015- /O.NEW.KBOU.SV.W.0052.080616T0927Z-080616T1015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 327 AM MDT MON JUN 16 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 415 AM MDT * AT 327 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF SIXTEEN-MILE CORNER...OR 11 MILES NORTH OF HOLYOKE...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES... SIXTEEN-MILE CORNER...PLEASANT VALLEY...HOLYOKE AND AMHERST. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4084 10206 4058 10206 4057 10246 4084 10246 TIME...MOT...LOC 0927Z 257DEG 15KT 4075 10231 $$ RPK
3 follow-up statements
000 WWUS55 KBOU 160937 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 337 AM MDT MON JUN 16 2008 COC095-115-161015- /O.CON.KBOU.SV.W.0052.000000T0000Z-080616T1015Z/ SEDGWICK CO-PHILLIPS CO- 337 AM MDT MON JUN 16 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM MDT FOR NORTHEASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES... AT 337 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 2 MILES WEST OF SIXTEEN-MILE CORNER... OR 12 MILES NORTH OF HOLYOKE...MOVING SOUTHEAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES...SIXTEEN-MILE CORNER...PLEASANT VALLEY...HOLYOKE AND AMHERST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4084 10206 4058 10206 4057 10246 4084 10246 TIME...MOT...LOC 0937Z 257DEG 15KT 4076 10226 $$ RPK
000
WWUS55 KBOU 160951
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
351 AM MDT MON JUN 16 2008
COC115-161000-
/O.CAN.KBOU.SV.W.0052.000000T0000Z-080616T1015Z/
SEDGWICK CO-
350 AM MDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
IS CANCELLED...
LAT...LON 4058 10217 4057 10218 4058 10227 4075 10221
4074 10207 4058 10206
TIME...MOT...LOC 0950Z 303DEG 25KT 4066 10213
$$
COC095-161015-
/O.CON.KBOU.SV.W.0052.000000T0000Z-080616T1015Z/
PHILLIPS CO-
350 AM MDT MON JUN 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM MDT
FOR NORTHEASTERN PHILLIPS COUNTY...
AT 350 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR AMHERST...OR 10 MILES NORTHEAST OF
HOLYOKE...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT VALLEY AND AMHERST.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4058 10217 4057 10218 4058 10227 4075 10221
4074 10207 4058 10206
TIME...MOT...LOC 0950Z 303DEG 25KT 4066 10213
$$
RPK000
WWUS55 KBOU 161016
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
416 AM MDT MON JUN 16 2008
COC095-161026-
/O.EXP.KBOU.SV.W.0052.000000T0000Z-080616T1015Z/
PHILLIPS CO-
416 AM MDT MON JUN 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS COUNTY
HAS EXPIRED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.
LAT...LON 4058 10217 4057 10218 4058 10227 4075 10221
4074 10207 4058 10206
TIME...MOT...LOC 0951Z 303DEG 25KT 4065 10212
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:34 AM MDT, 53 minutes earlier.
Area forecast discussion, Jun 16, 2:34 AM MDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 234 AM MDT MON JUN 16 2008 .SHORT TERM...FLAT UPPER LELVEL RIDGE WILL REMAIN OVER THE AREA THRU TONIGHT AS SFC HIGH PRESSURE MOVES SE ACROSS THE CENTRAL PLAINS. THIS WILL ALLOW FOR ESE LOW LEVEL FLOW ACROSS NERN CO. EARLY THIS MORNING SOME CONVECTION IS OCCURRING NEAR THE CO-NE BORDER AREA IN ASSOCIATION WITH AN UPPER LEVEL JET STREAK. IN ADDITION QG VERTICAL VELOCITY FIELDS SHOW UPWARD MOTION ACROSS THE NERN PLAINS THRU 18Z SO MAY CONTINUE TO SEE SOME CONVECTION THRU THE MORNING HOURS OVER THE FAR NERN PLAINS. FOR THIS AFTN NAM BUFFER SOUNDINGS SHOW A FAIRLY STG CAP ACROSS MUCH OF NERN CO WITH BEST SFC BASED CAPES NEAR THE FOOTHILLS WITH VALUES IN THE 1000-1500 J/KG RANGE. AS A RESULT TSTM CHANCES OVER MOST OF THE NERN PLAINS WILL BE VERY LOW THIS AFTN INTO THE EVENING HOURS AS BEST CHC FOR TSTMS WILL BE CONFINED TO ALONG AND NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE. WITH FAVORABLE SHEAR PROFILE IN PLACE COULD SEE A FEW SVR STORMS ALONG THE FRONT RANGE IF STORMS DEVELOP WITH LARGE HAIL BEING THE MAIN THREAT FROM THE STORMS ALTHOUGH CANT COMPLETELY RULE OUT AN ISOLD TORNADO THREAT AS HELICITIES ARE FCST TO BE IN THE 100-150 M2S2 BY LATE AFTN INTO THE EARLY EVENING HOURS. IN THE MTNS THEE WILL BE MORE MOISTURE TODAY SO SHOULD SEE SOME WDLY SCT TSTMS IN THE AFTN THRU THE EARLY EVENING HOURS. HIGH TEMPS TODAY OVER NERN CO WILL BE COOLER AS 850-700 MB TEMPS DROP FROM 6 TO 7 DEGREES C. IF LOW CLOUDS LINGER OVER THE NERN PLAINS MUCH OF THE AFTN HIGHS MAY HAVE A HARD TIME GETTING ABOVE 70 IN SOME PLACES. .LONG TERM...THE UPPER RIDGE AXIS IS PROGGED TO STAY JUST TO THE WEST OF THE FORECAST AREA THROUGH MUCH OF THE PERIOD. THE FLOW ALOFT WILL BE WEST-NORTHWESTERLY. THERE IS LITTLE SYNOPTIC SCALE VERTICAL MOTION PROGGED TUESDAY THROUGH WEDNESDAY NIGHT. THE BOUNDARY LAYER FLOW IS PROGGED TO BE EAST-SOUTHEASTERLY TUESDAY AND WEDNESDAY...WITH NORMAL DIURNAL PATTERNS DURING THE NIGHTTIME. FOR MOISTURE...CROSS SECTIONS SHOW SOME IN THE LOWER LEVELS OVER THE EASTERN HALF OF THE PLAINS TUESDAY MORNING. BY LATE IN THE DAY THERE IS MID LEVEL MOISTURE OVER THE FORECAST AREA...MORE SO ON THE NAM. THE GFS IS DRIER. THE NAM HAS MORE LOW LEVEL MOISTURE OVER ALL THE PLAINS TUESDAY NIGHT...THE GFS DOES NOT. ON WEDNESDAY ...MOISTURE DECREASES A BIT FROM TUESDAYS AMOUNTS...WITH EITHER MODELS SHOWING MUCH IN THE LOWER LEVELS OF THE PLAINS. THE BOUNDARY LAYER DEW POINTS ARE IN THE 40S F OVER THE WESTERN PLAINS ON TUESDAY...WITH 50S F OVER EASTERN BORDER AREAS. BY WEDNESDAY AFTERNOON...30S F COVER MOST OF THE PLAINS...WITH 40S F OVER THE FAR EASTERN CORNER. THERE IS A DECENT THETA-E AXIS OVER THE FORECAST AREA TUESDAY AND TUESDAY EVENING. ON WEDNESDAY...THE BETTER AXIS MOVES EAST OF THE FORECAST AREA...WITH A WEAK THETA-E AXIS OVER THE FORECAST AREA. THE BEST CAPE IS OVER THE FORECAST AREA LATE DAY TUESDAY. THERE IS SOME CAPE ON WEDNESDAY...BUT NOTHING SUBSTANTIAL. THE FAR EAST MAY BE CAPPED LATE DAY TUESDAY...BUT THIS MAY BE GONE BY EVENING. THE LAPSE RATES ON WEDNESDAY ARE QUITE STEEP OVER ALL THE PLAINS BY MID AFTERNOON. WILL GO WITH THE BEST POPS ON TUESDAY LATE DAY...A BIT LESS LATE DAY WEDNESDAY WITH LESS MOISTURE INDICATED. FOR TEMPERATURES...TUESDAYS HIGHS ARE UP 2-5 C FROM MONDAYS. WEDNESDAYS WARM UP 0-1 C FROM TUESDAYS. WILL LEAVE THE LATER DAYS...THURSDAY THROUGH SUNDAY AS IS. && .AVIATION...LOW CLOUDS WILL BE POSSIBLE THRU THE MORNING HOURS WITH IFR CONDITIONS AT TIMES THRU 17Z. LOW LEVEL WINDS WILL BE MAINLY FROM THE ESE WITH SPEEDS IN THE 10 TO 15 MPH THIS AFTN INTO THE EVENING HOURS. WIDELY SCT TSTMS MAY DVLP AFTER 21Z TO THE WEST AND SOUTH OF THE AIRPORTS AND THEN MOVE ACROSS THRU THE EARLY EVENING HOURS. THE STORMS MAY PRODUCE SOME HAIL AND HEAVY RAIN WITH BRIEF MVFR CONDITIONS POSSIBLE AS THE STORMS MOVE ACROSS. THE THREAT FOR TSTM ACTIVITY SHOULD END AROUND 02Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/RJK
Hazardous weather outlook, Jun 15, 11:02 AM MDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT SUN JUN 15 2008 COZ030>051-161200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT IN THE MOUNTAINS AND OVER THE URBAN CORRIDOR...NO HAZARDOUS WEATHER IS EXPECTED. OVER THE NORTHEAST PLAINS...GENERALLY NORTH AND EAST OF FORT MORGAN...WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP TONIGHT AND LINGER INTO THE EARLY MORNING HOURS. BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP EACH DAY. A FEW OF THUNDERSTORMS COULD BECOME SEVERE MONDAY AND TUESDAY ACROSS THE PLAINS WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REST OF THE WEEK...HOWEVER THERE IS STILL SOME UNCERTAINTY IF AND WHEN THEY WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/MEIER
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.